MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for the three lots were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that three lot numbers were provided: f00014325, f00014343, and f00014297.It is unknown which lot number is associated with the reported event.1.Lot #: f00014325, manufacture date: 2024-10-25, expiration date: 2029-10-24.2.Lot #: f00014343, manufacture date: 2024-10-29, expiration date: 2029-10-28.3.Lot #: f00014297, manufacture date: 2024-10-23, expiration date: 2029-10-22.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) using a swiftpac coil (swiftpac), non-penumbra coils, and a flow diverter.During the procedure, the physician placed two non-penumbra coils and nine swiftpac coils in the target location.A flow diverter was then placed in the vessel.Next, after advancing approximately twenty centimeters of a swiftpac coil in the vessel, the physician noticed the swiftpac coil started to run behind the flow diverter.The physician attempted to retract the swiftpac coil, but experienced resistance and the swiftpac coil unintentionally detached in the vessel.It was reported that two stents were placed to pin the swiftpac coil against the vessel wall.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22035439
Report Number3005168196-2025-00166
Device Sequence Number8641670
Product Code HCG
UDI-Device Identifier00815948029583
UDI-Public00815948029583
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown